Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 5:29 PM CDT for Outagamie County, Shawano County, Waupaca County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 28, 2007, 6:02 PM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:48 PM CDT | TSTM WND DMG | Black Creek, WI | SEVERAL BRANCHES DOWN...6 INCHES IN DIAMETER AND 15 TO 20 FEET LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 282230
SVRGRB
WIC087-115-135-282315-
/O.NEW.KGRB.SV.W.0137.070828T2229Z-070828T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
EASTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN...
NORTHEAST WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 615 PM CDT
* AT 524 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SHAWANO TO CLINTONVILLE TO 10 MILES SOUTHWEST OF CLINTONVILLE...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SHAWANO TO 9 MILES
SOUTHWEST OF SHAWANO TO 15 MILES NORTHEAST OF WAUPACA...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLACK CREEK BY 600 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4485 8874 4468 8875 4448 8914 4429 8819
4459 8825 4466 8827 4481 8830
$$
KIECKBUSCH3 follow-up statements
000
WWUS53 KGRB 282242
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
541 PM CDT TUE AUG 28 2007
WIC087-115-135-282315-
/O.CON.KGRB.SV.W.0137.000000T0000Z-070828T2315Z/
SHAWANO-OUTAGAMIE-WAUPACA-
541 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEAST WAUPACA...OUTAGAMIE AND EASTERN SHAWANO COUNTIES...
AT 537 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHAWANO LAKE TO BONDUEL TO
CLINTONVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
SHAWANO TO 8 MILES SOUTHEAST OF SHAWANO TO 14 MILES SOUTHWEST OF
SHAWANO...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLACK CREEK...BINGHAMTON...NICHOLS AND NAVARINO BY 550 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4485 8874 4468 8875 4448 8914 4429 8819
4459 8825 4466 8827 4481 8830
$$
KIECKBUSCH000
WWUS53 KGRB 282256
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT TUE AUG 28 2007
WIC135-282304-
/O.CAN.KGRB.SV.W.0137.000000T0000Z-070828T2315Z/
WAUPACA-
554 PM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY IS CANCELLED...
LAT...LON 4485 8874 4468 8860 4441 8871 4429 8819
4459 8825 4466 8827 4481 8830
$$
WIC087-115-282315-
/O.CON.KGRB.SV.W.0137.000000T0000Z-070828T2315Z/
SHAWANO-OUTAGAMIE-
554 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR OUTAGAMIE AND EASTERN SHAWANO COUNTIES...
AT 549 PM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF ADVANCE TO 6 MILES NORTHEAST OF ANGELICA TO
NICHOLS...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF SHAWANO TO
18 MILES NORTHWEST OF GREEN BAY TO 17 MILES SOUTHEAST OF
SHAWANO...MOVING EAST AT 50 MPH.
THERE HAVE BEEN NUMEROUS REPORTS OF GUSTS TO 40 TO 45 MPH...AND A
REPORT OF LARGE TREE BRANCHES DOWN IN THE BLACK CREEK AREA.
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4485 8874 4468 8860 4441 8871 4429 8819
4459 8825 4466 8827 4481 8830
$$
KIECKBUSCH000
WWUS53 KGRB 282302
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT TUE AUG 28 2007
WIC087-115-282313-
/O.CAN.KGRB.SV.W.0137.000000T0000Z-070828T2315Z/
SHAWANO-OUTAGAMIE-
603 PM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE AND EASTERN SHAWANO
COUNTIES HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4485 8874 4468 8860 4441 8871 4429 8819
4459 8825 4466 8827 4481 8830
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:18 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 28, 4:18 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CDT TUE AUG 28 2007 .SHORT TERM...TONIGHT AND WEDNESDAY...CONCERN OF FORECAST FOCUS ON FRONT MOVEMENT AND ONGOING CONVECTION OVER CENTRAL WI. FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS SOUTH THIS AFTERNOON. WEAK WAVE MOVING THROUGH FLOW OVER NORTHWEST WI/EASTERN MN...SPURRING ON CURRENT CONVECTION. STRONGER WAVE NOW SEEN OVER NORTHEAST NE. ASCENT ASSOCIATED WITH THIS FEATURE TO MAINTAIN CONVECTION INTO THE EVENING HOURS. SIG INSTABILITY SEEN OVER CWA WITH SBCAPE VALUES AROUND 3500 IN VERY WARM AND HUMID AIRMASS AHEAD OF FRONT. LATEST TAMDAR SOUNDINGS INDICATE CIN HAS ALL BUT ERODED. SHEAR/UNIDIRECTIONAL FLOW POINTS TO WINDS BEING MAJOR THREAT...EXCEPT RIGHT NEAR BOUNDARY WHERE A TORNADO MAY BE POSSIBLE EARLY THIS EVENING. HAVE GONE WITH SLOWER MOVEMENT OF FRONT UNTIL AFTER WAVES MOVE THROUGH...SLOWER THAN NAM. AREA OF LOW CLOUDS/LIGHT RAIN TO LINGER BEHIND THE FRONT. TRENDED TOWARDS MILDER TEMPS TONIGHT...AND LINGERED SHOWERS A BIT MORE WED MORN. .LONG TERM...WED NGT THRU TUE LONG TERM MODELS IN GOOD AGREEMENT THRU MUCH OF PD AS LARGE E-W UPPER RDG CONTROLS MUCH OF CNTRL US WX. HIGH PRESS WILL BUILD INTO THE REGION WED NIGHT...BRINGING CLEAR SKIES AND COOL TEMPS. TEMPS ARE EXPECTED TO DROP AOB 40 OVER THE NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. COULD EVEN BE ISOLD AREAS OF FROST IN LOW LYING REGIONS OF N-CNTRL WI. HIGH PRESS REMAINS IN CONTROL OF THE WEATHER THRU SAT. SHRTWV TROF MOVG ALNG US/CAN BORDER AND ASSOC SFC TROF COULD BRING SHRA/TSRA SUN-MON. TEMPS CLOSE TO HPC GUIDE FOR DAYS 5-7. ADJ MIN TEMPS DOWN FROM GFS MOS WITH COOL HIGH PRES ON THU AM...OTHERWISE REMAINDER OF TEMPS CLOSE TO GUID. && .AVIATION...CONVECTION ONGOING OVER WESTERN TAF SITES...EXPECTED TO MOVE INTO GRB AROUND 7PM. SIG WINDS/HEAVY RAIN WITH SYSTEMS. LOW CLOUDS/LIGHT RAIN OR FOG SEEN RIGHT BEHIND FRONT WITH MVFR CONDITIONS EXPECTED INTO EARLY MORNING HOURS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/JKL
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 100 PM CDT TUE AUG 28 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE. THERE IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-291800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE LIKELY THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE MICHIGAN THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Aug 28, 4:24 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
424 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST CRANDON 45.56N 88.90W
08/28/2007 E80 MPH FOREST WI LAW ENFORCEMENT
MANY TREES DOWN ACROSS SOUTHWEST PART OF COUNTY. MOBILE
HOME TIPPED OVER. EXACT LOCATIONS AND TIMES OF DAMAGE
WILL BE DETERMINED IN LATER UPDATES.
&&Local storm report, Aug 28, 4:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WAUSAU 44.96N 89.63W
08/28/2007 MARATHON WI BROADCAST MEDIA
A TREE WAS KNOCKED DOWN AT WSAW-TV STUDIOS WHICH DAMAGED
A CAR WINDSHIELD.
&&Local storm report, Aug 28, 4:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG BIRNAMWOOD 44.93N 89.19W
08/28/2007 SHAWANO WI AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&Special weather statement, Aug 28, 5:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 501 PM CDT TUE AUG 28 2007 WIZ021-074-282230- NORTHERN OCONTO COUNTY-SOUTHERN OCONTO COUNTY- 501 PM CDT TUE AUG 28 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN OCONTO COUNTY... AT 459 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHEAST OF GILLETT...OR 24 MILES NORTHEAST OF SHAWANO...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... OCONTO FALLS AROUND 510 PM... OCONTO AROUND 520 PM... LITTLE SUAMICO AROUND 530 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB/SRF
Local storm report, Aug 28, 5:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 S MONICO 45.54N 89.11W
08/28/2007 ONEIDA WI LAW ENFORCEMENT
APPROX DOZEN TREES BLOWN DOWN BETWEEN PELICAN LAKE AND
MONICO.
&&Special weather statement, Aug 28, 5:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CDT TUE AUG 28 2007 WIZ020-031-035>039-045-048-049-282300- MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA- WINNEBAGO-CALUMET- 520 PM CDT TUE AUG 28 2007 ...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN... THUNDERSTORMS WITH WIND GUSTS OVER 35 MPH AND POSSIBLE HAIL WERE MOVING ACROSS CENTRAL WISCONSIN EARLY THIS EVENING. THE STORMS WERE QUICKLY MOVING NORTHEAST AT 45 MPH AND WILL MOVE INTO THE FOX VALLEY BETWEEN 600 PM AND 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 8 PM. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:39 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Aug 28, 5:43 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 37 min |
| Aug 28, 7:15 AM CDT | Marine Weather Statement | GRB | 60 min | |
| Aug 28, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 60 min |
| Aug 28, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Aug 28, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 45 min |
| Aug 28, 4:04 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 56 min |
| Aug 28, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Aug 28, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Aug 28, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 61 min |
| Aug 28, 5:04 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 28, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 28 min |
| Aug 28, 5:56 PM CDT | Special Marine Warning | GRB | 94 min | |
| Aug 28, 6:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.